Reply To: Post-Adderall Crash

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Post-Adderall Crash Reply To: Post-Adderall Crash

#76724
Penny Williams
Keymaster

The “crash” you describe is often referred to as rebound. It’s discussed much more often in relation to children, but it can happen to anyone taking these medications.

Rebounding on Meds

There are a few ways to address this issue:
1. Overlapping doses very slightly when taking short-acting formulations so it doesn’t wear off entirely during the day.
2. Taking a long-acting formula (if that affects sleep, there are ways to combat that, including melatonin, taking it earlier in the day, etc. Ask your doctor about this).
3. Changing medication: There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. It may be that you’d do better on a methylphenidate, or even just a different amphetamine. There are many ADHD medications on the market to try, and they are not all the same (they’re all different).

Free Guide: What You Need to Know to About ADHD Medications

Penny
ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism